Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 276, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 21, 2000, 6:08 PM MDT for Kit Carson County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2000, 6:08 PM MDT (00:08 UTC)
- Expired
- Aug 21, 2000, 7:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Kit Carson County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 2625 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 220008 SVRGLD COC063-220100- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 608 PM MDT MON AUG 21 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO * UNTIL 700 PM MDT * AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 47 MILES NORTH OF FLAGLER TO 26 MILES SOUTHWEST OF FLAGLER...MOVING NORTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FLAGLER AT 625 PM MDT SEIBERT AT 635 PM MDT AT 526 PM MDT THIS LINE OF STORMS PRODUCED WINDS OF 59 MPH AT THE LIMON AIRPORT. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ THEDE LAT...LON 3956 10315 3903 10316 3904 10281 3958 10281
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:59 PM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 21, 1:59 PM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 159 PM MDT MON AUG 21 2000 HAVE LEANED TO THE ETA IN TRYING TO ASSESS THUNDERSTORM CHANCES BASED ON INITIALIZATION DATA AND COMPARISON TO 18Z DATA. FRONTAL POSITION IN AND NEAR CWFA SHOULD LEAD TO 15F RANGES IN MAX TEMPS FROM TIME TO TIME. 19Z OBS RANGED FROM 70F AT YUMA COLORADO TO 89F AT HILL CITY KANSAS. STRONG TO SVR TSRA ALREADY FIRING ALONG FRONT RANGE SOUTH OF PUEBLO AS NEXT SHORTWAVE ROTATES INTO PLACE. NOT SURE EXACTLY WHERE BEST PATH FOR CONVECTION WILL BE...BUT BEST GUESS IS FROM 60 SW KITR TO KHLC BASED ON EXPECTED LOCATION OF FRONT. HAVE BROAD BRUSHED 40 POPS ACROSS THE CWFA TONIGHT TO TRY TO ACCOUNT FOR TSRA FORMING ON OUTFLOWS. MIN TEMPS NEAR TO SLIGHTLY BELOW GUIDANCE BASED ON PAST COUPLE OF NIGHTS READINGS. OLD FRONTAL BOUNDARY LURKS ALONG 40N TUESDAY...AND COULD ONCE AGAIN RESULT IN A WIDE RANGE OF MAX TEMPS IF IS SOUTH OF ETA PROG. TEMPS INTO THE 90S AGAIN SOUTH OF THE FRONT. MAX TEMPS FORECAST AS IF FRONT IS COMPLETELY OUT OF CWFA AND BLENDED BETWEEN 850 MB AND 700 MB TECHNIQUES. TUESDAY NIGHT HAS ANOTHER SHORTWAVE CROSSING THE FRONT...WITH AVN LOOKING LIKE CONVECTION WOULD BE SOUTH OF ETA POSITION. HAVE CHOSEN TO HEDGE WITH 40 POPS NORTH AND 20 POPS ELSEWHERE. MINS VERY CLOSE TO GUIDANCE. WEDNESDAY SIMILAR TO TUESDAY WITH LOCATION OF FRONT PROBLEMATIC TO MAX TEMP ACCURACY. WITH 500 MB HEIGHT AROUND 5920 METERS WILL OPT TO KEEP THINGS WARM EVERYWHERE AND BLEND 850 MB AND 700 MB TEMP TECHNIQUES AGAIN. EXTENDED...THURSDAY LOOKS TO BE DRY WITH THE HIGHEST HEIGHTS AND JET A LITTLE NORTH OF TUESDAY AND WEDNESDAY POSITION. FRIDAY HAS HEIGHTS LOWERING AND SATURDAY HAS BOTH HEIGHTS LOWERING AND A FRONT IN THE AREA...SO WILL GO WITH CHANCE TSRA THERE. WILL CONTINUE WITH NEAR GUIDANCE FOR MINS AND ABOUT 32F ABOVE THOSE MINS FOR THE MAX TEMPS. .GLD...NONE. ENTWISTLE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:59 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.